Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at May 18, 2008, 4:00 AM MDT for 17 counties in Montana. It took effect at May 18, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2008, 4:00 AM MDT (10:00 UTC)
- In effect from
- May 18, 2008, 12:00 PM MDT
- Expired
- May 18, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4248 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 181000 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MDT SUN MAY 18 2008 MTZ112>115-117-181800- /O.UPG.KTFX.FW.A.0002.080518T1500Z-080519T0300Z/ /O.NEW.KTFX.FW.W.0003.080518T1800Z-080519T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 400 AM MDT SUN MAY 18 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOWER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOWER ELEVATIONS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH...WILL DEVELOP THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP INTO THE TEENS OVER THE LOWER ELEVATIONS...BUT WILL REMAIN ABOVE 20 PERCENT OVER THE MOUNTAINS. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS...ESPECIALLY FOR DRY FINE FUELS SUCH AS GRASSES. WIND SPEEDS WILL DECREASE LATE THIS EVENING AND HUMIDITIES WILL RISE...RESULTING IN IMPROVING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ118-181800- /O.NEW.KTFX.FW.W.0003.080518T1800Z-080519T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 400 AM MDT SUN MAY 18 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOWER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR ELEVATIONS. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH...WILL DEVELOP THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP INTO THE TEENS OVER THE LOWER ELEVATIONS...BUT WILL REMAIN ABOVE 20 PERCENT OVER THE MOUNTAINS. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS...ESPECIALLY FOR DRY FINE FUELS SUCH AS GRASSES. WIND SPEEDS WILL DECREASE LATE THIS EVENING AND HUMIDITIES WILL RISE...RESULTING IN IMPROVING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COHEN
2 follow-up statements
000 WWUS85 KTFX 181604 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1004 AM MDT SUN MAY 18 2008 MTZ112>115-117-118-190300- /O.CON.KTFX.FW.W.0003.080518T1800Z-080519T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1004 AM MDT SUN MAY 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH...WILL DEVELOP THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP INTO THE TEENS OVER THE LOWER ELEVATIONS...BUT WILL REMAIN ABOVE 20 PERCENT OVER THE MOUNTAINS. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS...ESPECIALLY FOR DRY FINE FUELS SUCH AS GRASSES. WIND SPEEDS WILL DECREASE LATE THIS EVENING AND HUMIDITIES WILL RISE... RESULTING IN IMPROVING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 190304 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 904 PM MDT SUN MAY 18 2008 MTZ112>115-117-118-190415- /O.EXP.KTFX.FW.W.0003.000000T0000Z-080519T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 904 PM MDT SUN MAY 18 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN GREAT FALLS WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 9 PM. RELATIVE HUMIDITIES HAVE GENERALLY RISEN ABOVE 25 PERCENT...AND SHOULD CONTINUE TO RISE. WINDS HAVE COME DOWN INTO THE 10 TO 20 MPH...ALTHOUGH A FEW SPOTS WERE REPORTING HIGHER GUSTS. THESE WINDS SHOULD CONTINUE TO DIMINISH. THESE TWO FACTORS WILL LEAD TO A DECREASING THREAT FOR FIRES AS WE CONTINUE THROUGH THE EVENING. $$ DR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at May 18, 3:32 AM MDT, 28 minutes earlier.
Area forecast discussion, May 18, 3:32 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 332 AM MDT SUN MAY 18 2008 .DISCUSSION... UPPER LEVEL RIDGE WILL CONTINUE TO FLATTEN TODAY AS A PACIFIC UPPER LEVEL TROUGH PROPAGATES THROUGH THE FLOW. THE UPPER LEVEL JET STREAM WILL CORRESPONDINGLY SINK SOUTHWARD...BRINGING THE STRONGER UPPER LEVEL SUPPORT OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. SEVERAL SHORTWAVE TROUGHS WILL BE EJECTED ACROSS THE FORECAST AREA THIS AFTERNOON THROUGH MONDAY...EACH ENHANCING LEE CYCLOGENESIS OVER CENTRAL AND EASTERN MONTANA...WITH A 996 MB SURFACE LOW BECOMING ESTABLISHED OVER EASTERN MONTANA THIS AFTERNOON...ALONG A TIGHTENING LOW-LEVEL PRESSURE GRADIENT OVER THE FORECAST AREA. MEAN WEST-NORTHWESTERLY 700-850 MB FLOW OF 30 TO 40 KTS WILL EASILY BE MIXED TO THE SURFACE AS THE MIXED LAYER DEEPENS WITH INCREASING LOW-LEVEL LAPSE RATES. THE RESULTING DOWNSLOPING WILL RESULT IN LOW DEWPOINTS AND LOW RELATIVE HUMIDITIES ACROSS THE AREA...PARTICULARLY OVER THE LOWER ELEVATIONS OF CENTRAL AND NORTH CENTRAL MONTANA...WHERE A RED FLAG WARNING HAS BEEN POSTED...ADDRESSED IN THE FIRE WEATHER DISCUSSION BELOW. HIGH TEMPERATURES TODAY COULD BE A FEW DEGREES WARMER TODAY THAN YESTERDAY...PARTICULARLY OVER CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA...WHERE 850 MB TEMPS COULD RISE 1 OR 2C AND WARMING DUE TO DOWNSLOPING WILL BE PREVALENT. THESE WARM TEMPS WILL LEAD TO HYDROLOGY CONCERNS...ADDRESSED IN THE HYDROLOGY DISCUSSION BELOW. WATER VAPOR SHOWS INCREASING MID/UPPER-LEVEL MOISTURE UPSTREAM...RESULTING IN MIDDLE AND HIGH LEVEL CLOUDS INCREASING THROUGH THE DAY. OPERATIONAL MODELS ARE SHOWING A LOW- LEVEL BOUNDARY SINKING SOUTHWARD TOWARD THE INTERNATIONAL BORDER BY LATE THIS AFTERNOON...AND APPROACHING HAVRE BY MIDNIGHT. SUFFICIENT INSTABILITY AND LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE BOUNDARY WILL SUPPORT A SMALL CHANCE FOR THUNDERSTORMS OVER NORTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON THROUGH AT LEAST MIDNIGHT. THEREAFTER...MODELS STRUGGLE TO AGREE ON THE TRENDS OF THE BOUNDARY...WITH THE GFS INDICATING PRECIP CHANCES RESTRICTED TO NORTHERN PORTIONS OF THE FORECAST AREA...AND THE NAM BRINGING PRECIP INTO SOUTHWEST MONTANA. THUS...POPS WILL BE KEPT UNDER 20 PERCENT FOR NOW ON MONDAY. NEVERTHELESS...MONDAY WILL FEATURE TEMPS SEVERAL DEGREES COOLER THAN TODAY...HIGHLY MODULATED BY THE STRENGTH AND PLACEMENT OF THE BOUNDARY. UPPER-LEVEL RIDGING WILL ONCE AGAIN COMMENCE MONDAY NIGHT AND TUESDAY...THOUGH FURTHER EAST...BRINING ADDITIONAL LEE TROUGHING...SOUTHWESTERLY FLOW...AND WARM TEMPS TUESDAY. THE REGION WILL BE AHEAD OF A COLD FRONT TUESDAY AFTERNOON...WHICH WILL BRING SCATTERED THUNDERSTORMS TO THE REGION. THE NAM AND ECMWF SHOW THE FRONTAL PASSAGE LATE TUESDAY AFTERNOON...WITH THE GFS A FEW HOURS EARLIER. SUFFICIENT INSTABILITY AND STRONG FLOW ALOFT MAY EXIST FOR A FEW STRONG STORMS...ESPECIALLY IF THE FRONT SLOWS...AND MORE INSTABILITY DEVELOPS. THE SCENARIO OF SLOWER FRONTAL PASSAGE IS COMPLETELY REASONABLE DUE TO THE PRE-FRONTAL RIDGING. COHEN TUESDAY NIGHT THROUGH FRIDAY NIGHT...EXPECT A RATHER UNSETTLED AND WET PERIOD OF WEATHER ACROSS THE REGION FOR THE LATER HALF OF NEXT WEEK. A PACIFIC COLD FRONT WILL HAVE MOVED THROUGH THE REGION BY TUESDAY EVENING...AS COOLER AIR GRADUALLY MOVES INTO THE AREA FROM TUESDAY NIGHT THROUGH THURSDAY. AFTERNOON TEMPERATURES WILL AVERAGE CLOSE TO 15 DEGREES BELOW NORMAL BY THURSDAY. ADDITIONALLY...THE CHANCES FOR PRECIP WILL ALSO INCREASE. SCATTERED SHOWERS ARE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY...BUT A STEADY RAIN IS POSSIBLE OVER MUCH OF THE REGION ON THURSDAY. SNOW LEVELS SHOULD GENERALLY REMAIN ABOVE 6500 FEET...WITH ACCUMULATIONS POSSIBLE AT TIMES...ESPECIALLY DURING THE OVERNIGHT HOURS. ON FRIDAY...SCATTERED SHOWERS AND COOL TEMPERATURES WILL CONTINUE TO RESIDE OVER THE REGION...AS AN UPPER LEVEL TROF BEGINS TO AFFECT MUCH OF THE WESTERN PORTIONS OF THE U.S. BRUSDA SATURDAY AND SUNDAY...LATEST MODELS INDICATE A DEEP TROUGH OVER THE WESTERN STATES WHICH IS EXPECTED TO SPREAD SHOWERS OVER MUCH OF THE REGION. A NORTHERLY FLOW ALOFT WILL KEEP TEMPERATURES BE BELOW SEASONAL AVERAGES FOR MUCH OF THE NORTH CENTRAL PLAINS AND THE SOUTH WEST MOUNTAINS. SAUCIER && .AVIATION... UPDATED 0515Z. VFR CONDITIONS WILL CONTINUE ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH AT LEAST SUNDAY EVENING. THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL CONTINUE TO BE FLATTENED THROUGHOUT THE PERIOD AS A WEAK SHORTWAVE TROUGH MOVES EAST ALONG THE CANADIAN BORDER. THIS WILL STRENGTHEN THE WESTERLY WINDS ALOFT OVER THE AREA. WESTERLY SURFACE WINDS WILL REMAIN BREEZY OVERNIGHT ACROSS NORTH CENTRAL MONTANA...BUT THEY WILL INCREASE TO SUSTAINED WINDS OF 20 TO 25 KNOTS WITH GUSTS OF 30 TO 40 KNOTS DURING THE DAY ON SUNDAY. WINDS WILL ALSO BECOME QUITE BREEZY THROUGH FAVORED WEST-EAST ORIENTED VALLEYS AND PASSES. OTHERWISE...VARIABLE HIGH CLOUDINESS WILL PASS OVER THE AREA INTO SUNDAY MORNING. HOWEVER...MID CLOUDS WILL INCREASE AHEAD OF THE SHORTWAVE TROUGH SUNDAY AFTERNOON. A SURFACE BOUNDARY WILL ALSO MOVE SOUTH INTO FAR NORTH CENTRAL MONTANA DURING THIS TIME...FOR A CHANCE OF SHOWERS THERE. COULSTON && .FIRE WEATHER... STRONG WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE ANTICIPATED TODAY OVER THE LOWER ELEVATIONS OF CENTRAL AND NORTH CENTRAL MONTANA. RELATIVE HUMIDITIES ARE ONCE AGAIN EXPECTED TO DROP INTO THE TEENS. THE FIRE DANGER IN THESE AREAS IS GENERALLY VERY HIGH...AS FUELS ARE STILL GREENING UP. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM MDT FOR FIRE ZONES 112...113...114...115...117...AND 118 FOR LOWER ELEVATIONS. RELATIVE HUMIDITIES ACROSS THE MOUNTAINS ARE GENERALLY EXPECTED TO REMAIN ABOVE 20 PERCENT. A BOUNDARY WILL MOVE SOUTH OF THE INTERNATIONAL BORDER AFTER 6 PM THIS EVENING...BRINGING MORE NORTHERLY WINDS...INCREASED CLOUDINESS...COOLER TEMPERATURES...SLIGHTLY HIGHER HUMIDITIES...AND A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING TO FAR NORTH CENTRAL MONTANA. COHEN && .HYDROLOGY... UNSEASONABLY WARM TEMPERATURES TODAY WILL CONTINUE TO RESULT IN AN INCREASE IN SNOW MELT. RISING WATER LEVELS AND THE THREAT FOR FLOODING WILL CONTINUE IN THE VICINITY OF SMALL STREAMS AND TRIBUTARIES...WITH THE FLOOD WATCH FOR PORTIONS OF THE FORECAST AREA CONTINUING. THE TWO MEDICINE RIVER 10 MILES SOUTH OF BROWNING COULD REACH FLOOD STAGE WITHIN THE NEXT 12 HOURS...AND A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT THERE. FOR MAJOR RIVERS...WATER LEVELS ARE EXPECTED TO CONTINUE RISING...BUT NO FLOODING IS CURRENTLY ANTICIPATED. TEMPERATURES WILL COOL OFF SEVERAL DEGREES ON MONDAY AND TUESDAY...BEFORE A STRONG COLD FRONT MOVES ACROSS THE REGION BY TUESDAY EVENING BRINGING MUCH COOLER TEMPERATURES...SLOWING THE SNOW MELT...AND DECREASING THE FLOODING THREAT. COHEN && .PRELIMINARY POINT TEMPS/POPS... GTF 87 56 74 55 / 0 10 10 0 CTB 85 50 73 50 / 10 20 10 0 HLN 89 58 79 54 / 0 0 10 0 BZN 88 50 77 48 / 0 0 10 0 WEY 76 41 69 41 / 0 0 10 0 DLN 86 47 80 47 / 0 0 10 0 HVR 88 51 76 48 / 10 20 10 0 LWT 85 50 72 45 / 0 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MTZ008-009-012-014-015- 048-050-052>055. RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOWER ELEVATIONS IN MTZ112>115-117-118. && SHORT TERM...COHEN LONG TERM...BRUSDA/SAUCIER AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 17, 8:55 PM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 855 PM MDT SAT MAY 17 2008 MTZ008-015-052-053-055-181230- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 855 PM MDT SAT MAY 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FOR SMALL STREAMS AND TRIBUTARIES ACROSS SOUTHWEST MONTANA. RAPID MOUNTAIN SNOW MELT MAY LEAD TO SOME FLOODING OF SMALL STREAMS AND CREEKS THAT ARE FED BY THAT SNOW MELT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR SMALL STREAMS AND TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING FLOODING...ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-011-013-044>047-049-051-181230- EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- BLAINE-EASTERN TETON-FERGUS- 855 PM MDT SAT MAY 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT SUNDAY THROUGH SUNDAY EVENING FOR NORTH CENTRAL AND CENTRAL MONTANA. WEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES OF LESS THAN 20 PERCENT FOR INCREASED FIRE DANGER FOR GRASSES BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-012-014-048-050-054-181230- NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-MEAGHER- 855 PM MDT SAT MAY 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR SMALL STREAMS AND TRIBUTARIES FOR THE ROCKY MOUNTAIN FRONT AREA SOUTH INTO PORTIONS OF CENTRAL AND SOUTHWEST MONTANA. SMALL STREAM FLOOD ADVISORIES HAVE ALREADY BEEN ISSUED FOR PORTIONS OF NORTH CENTRAL MONTANA NEAR BROWNING AND THE NORTHERN ROCKY MOUNTAIN FRONT...AND ADDITIONAL ADVISORIES OR WARNINGS MAY BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR SMALL STREAMS AND TRIBUTARIES. A FIRE WEATHER WATCH IS ALSO IN EFFECT SUNDAY THROUGH SUNDAY EVENING. WEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES OF LESS THAN 20 PERCENT FOR INCREASED FIRE DANGER FOR GRASSES BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING FLOODING...ACCORDING TO STANDARD OPERATING PROCEDURES. DR/COULSTON
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.